Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
83 Posts
Discussion Starter · #1 ·
Since starting on Librax a couple of months ago, I've been doing GREAT in terms of my IBS-D.The diarrhea and abdominal pain have virtually stopped (and that's amazing). But a couple of weeks ago I started feeling kind of weird, like if I didn't sit down right away I was going topass out...lose consciousness...or something. Coincidentally, I was also going through atremendously stressful period (a breast cancer scare for me quickly followed by the death ofmy mother-in-law), so it got lost in the shuffle. But the other day I did some quick researchonline and found that fainting, or near fainting, is a less common side effect of Librax. Assoon as I read that I stopped taking it; it's only been a couple of days, so I don't know yet if it'shelping.My question is, has anyone else experienced this while using Librax? If so, did iteventually go away or did you stop taking Librax?Grace
 

·
Registered
Joined
·
23,983 Posts
Grace, I had a couple side effects, although very mild from Librax. But were you eating right through the stressful times?Lack of food and stress can also do this. And maybe the librax added to it. Being on it for a month is usally enough time for your body to adjust. but things can happen when all the right mixtures come together.Was this a one time event or was it happening regularly?I am sorry to hear about your moher in law. My condolences.
 

·
Registered
Joined
·
83 Posts
Discussion Starter · #3 ·
Eric,First, thanks for the condolences. It's been a rough few weeks.Now, about the fainting thing...it was ongoing, not a one-shot deal. I was eating okay, and although I always drink plenty of fluids, I thought that perhaps I'd [somehow!] gotten dehydrated. So I started drinking some electrolyte replacements--right about the same time I stopped taking the Librax. Today I'm feeling somewhat better--for the first time in a good two weeks (or perhaps longer). Of course, I recognize that I did a scientifically bad thing (i.e., making TWO changes at the same time--now I don't know which (if either) caused the improvement), but all I could think of was needing to feel better, NOW! I'm reluctant to resume the Librax if it was the cause of the fainting feeling, but it was working wonders on my IBS, so I hate to think of not resuming it...BTW, I haven't contacted my doctor about this, but figured I would at some point!Grace
 

·
Registered
Joined
·
1,186 Posts
Hi Grace,Librax worked wonders for me and I did not have any side effects, but drugs are different for each person. I guess I'd run it by your dr. Maybe you could just lower the dosage or frequency of the Librax.Stacey
 

·
Registered
Joined
·
23,983 Posts
well dizzeness is a minor side effect of the drug. If it was working well however it might be worth trying again and seeing what happens. You should before quitting any drug cold turkey talk to the doctor however.This is some info on it. It caused dry mouth with me for a while but not to much else. It did not help my IBS though. I handle drugs pretty well, i just don't like to take them anymore. The ones that give me the most problem are anti depressants though, but everyone is different. http://www.gicare.com/pated/chlordiazepoxide_clidinium.htm Seriously with all going on with you it may all have had an effect, and maybe worth looking back into because it helped. Or talking to them about another substitute perhaps. Or if you feel better right now see how long it lasts without things for the moment. Its good sometimes to test the waters so to speak.
 

·
Registered
Joined
·
221 Posts
Hi Grace,I'm from So. Cal also. I haven't been on the board for quite some time, but when a question arises about Librax, I like to reply....I have been taking this drug for years. I have had virtually no side effects. It calms the nausea I have.....I don't know what I would do without it. If you had been taking it for a couple of months with good results, than you should continue unless your doctor says otherwise. I do not take antidepressants, or at this time, any other drugs for my IBS/D......Good luckDonna.....;-D
 

·
Registered
Joined
·
83 Posts
Discussion Starter · #7 ·
I saw my doctor yesterday, and she ruled out Librax as the cause of the fainting/near fainting thing. She also ruled out a couple of other things, so we're waiting for blood work results to come back to see if they offer any clues. She suggested--strongly--that she thinks it's most likely a blood sugar issue, since I [reluctantly, after some reflection] had to admit I haven't really been eating THAT well lately. So she suggested upping my carbs and seeing if that helps. We'll see...
 

·
Registered
Joined
·
31 Posts
Hi Grace, I also had trouble with Librax after use for several months. It did its inteded purpose. But ,the side effect was not worth the risk. While working out at the gym, (female and 60 ),I could not get the heart to slow down. Worked with the personal trainer and he monitored me for 1/2 hour for heart rate. Took the information to gastro doc and he did a Holter Monitor with the cardiologis for a 24 hour time span. The determination was the Librax. Stopped the Librax and in ten days the heart rate settled down. Resting heart rate is now around 60. Could this be a possibility?Lady Mac
 

·
Registered
Joined
·
96 Posts
I've been using Librax for about 6 months and haven't noticed any side effects. It really hasn't helped me either. I find myself taking one and then and hr later taking another because I still have D.Oh well, probably not supposed to do that.Sharon
 
1 - 9 of 9 Posts
Top